Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Des Moines, IA

March 23, 2016Adams County, Taylor County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Mar 23, 2016, 6:36 PM CDT for Adams County, Taylor County, Iowa. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2016, 6:36 PM CDT (23:36 UTC)
Expired
Mar 23, 2016, 7:15 PM CDT
In force
39 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Adams County, IA, Taylor County, IA

The radar

The Des Moines radar (KDMX), 139 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:56 PM CDTHAIL 1Bedford, IACOOP OBSERVER REPORTED QUARTER SIZED HAIL FOLLOWED BY PEA SIZED HAIL. TIME RADAR ESTIMATED. DELAYED REPORT, CALLED IN WITH MORNING OBSERVATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 3:03 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WUUS53 KDMX 232336
SVRDMX
IAC003-173-240015-
/O.NEW.KDMX.SV.W.0001.160323T2336Z-160324T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT WED MAR 23 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN SOUTHWESTERN IOWA...
  SOUTHWESTERN ADAMS COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 715 PM CDT

* AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
  HOPKINS MISSOURI...OR 11 MILES SOUTHWEST OF BEDFORD...MOVING
  NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CORNING...BEDFORD...LENOX...LAKE ICARIA...NEW MARKET...CLEARFIELD...
  GRAVITY...NODAWAY...SHARPSBURG...CONWAY...CARBON...LAKE ICARIA STATE
  PARK...CORNING MUNICIPAL AIRPORT...LAKE OF THREE FIRES STATE PARK AND
  BEDFORD MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4058 9492 4073 9491 4073 9493 4116 9493
      4094 9447 4073 9447 4057 9455
TIME...MOT...LOC 2336Z 213DEG 40KT 4057 9490 

HAIL...1.00IN
WIND...<50MPH
 
$$

LEE
3 follow-up statements
936 
WWUS53 KDMX 232355
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT WED MAR 23 2016

IAC003-173-240015-
/O.CON.KDMX.SV.W.0001.000000T0000Z-160324T0015Z/
TAYLOR IA-ADAMS IA-
655 PM CDT WED MAR 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR TAYLOR AND SOUTHWESTERN ADAMS COUNTIES...

AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
BEDFORD...MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CORNING...BEDFORD...LENOX...LAKE ICARIA...NEW MARKET...CLEARFIELD...
GRAVITY...NODAWAY...SHARPSBURG...CONWAY...CARBON...LAKE ICARIA STATE PARK...
CORNING MUNICIPAL AIRPORT...LAKE OF THREE FIRES STATE PARK AND BEDFORD
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4058 9492 4073 9491 4073 9493 4116 9493
      4094 9447 4073 9447 4057 9455
TIME...MOT...LOC 2355Z 213DEG 40KT 4075 9475 

HAIL...1.00IN
WIND...<50MPH
 
$$

LEE
904 
WWUS53 KDMX 240005
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
705 PM CDT WED MAR 23 2016

IAC003-173-240015-
/O.CON.KDMX.SV.W.0001.000000T0000Z-160324T0015Z/
TAYLOR IA-ADAMS IA-
705 PM CDT WED MAR 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR TAYLOR AND SOUTHWESTERN ADAMS COUNTIES...

AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF LENOX...OR 10 MILES SOUTH OF CORNING...MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CORNING...BEDFORD...LENOX...LAKE ICARIA...CLEARFIELD...GRAVITY...NODAWAY...
SHARPSBURG...CONWAY...CARBON...LAKE ICARIA STATE PARK...CORNING MUNICIPAL
AIRPORT...LAKE OF THREE FIRES STATE PARK AND BEDFORD MUNICIPAL
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4058 9483 4071 9481 4085 9493 4116 9493
      4094 9447 4073 9447 4057 9455
TIME...MOT...LOC 0005Z 213DEG 40KT 4084 9467 

HAIL...1.00IN
WIND...<50MPH
 
$$

LEE
107 
WWUS53 KDMX 240015
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT WED MAR 23 2016

IAC003-173-240025-
/O.EXP.KDMX.SV.W.0001.000000T0000Z-160324T0015Z/
TAYLOR IA-ADAMS IA-
715 PM CDT WED MAR 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR AND SOUTHWESTERN ADAMS
COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.  HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4058 9483 4071 9481 4085 9493 4116 9493
      4094 9447 4073 9447 4057 9455
TIME...MOT...LOC 0014Z 213DEG 40KT 4084 9467 

$$

LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:55 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Mar 23, 3:55 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
355 PM CDT WED MAR 23 2016

.SHORT TERM /TONIGHT/...
ISSUED AT 355 PM CDT WED MAR 23 2016

STRONG STORM SYSTEM TO BRING A VARIETY OF WEATHER TO CENTRAL IOWA
TONIGHT.  ACROSS THE SOUTH...A WARM FRONT IS EXPECTED TO LIFT INTO
THE SOUTHERN QUARTER OR SO OF THE STATE.  THERE IS AN ENORMOUS
AMOUNT OF FORCING AND SHEAR ALONG AND SOUTH OF THE BOUNDARY SO WHILE
IT HAS TAKEN A BIT LONGER FOR STORMS TO DEVELOP...LARGELY DUE TO
CLOUD COVER AND LACK OF INSTABILITY AND DEEPER MOISTURE...STORMS
WILL MOVE INTO THE AREA...MAINLY ALONG AND SOUTH OF HIGHWAY 30.
THERE WILL BE A BRIEF WINDOW THROUGH 02Z OR SO WHERE STORMS COULD
BECOME SEVERE...ESPECIALLY ALONG AND SOUTH OF HIGHWAY34...EXHIBITING
ALL MODES OF SEVERE WEATHER. FURTHER NORTH TO THE HIGHWAY 30
CORRIDOR STRONGER STORMS LOOKING LESS LIKELY BUT I CANNOT RULE OUT A
FEW STORMS WITH A LARGE HAIL POTENTIAL.

ACROSS THE NORTH...A NICE BAND OF PRECIP IS SETTING UP AND PRECIP IN
THIS BAND ACROSS NORTHERN IOWA SHOULD CHANGE OVER TO SNOW IN THE
NEXT COUPLE OF HOURS.  THERE IS SOME PRETTY DECENT INSTABILITY IN
THE BAND WHERE EARLIER THUNDERSTORMS WITH SNOW PRODUCED A QUICK
COUPLE OF INCHES.  I DID INCLUDE THE POTENTIAL FOR THUNDERSNOW THIS
EVENING IN THE WARNING AREA.  MODERATE TO HEAVY SNOW ALONG WITH
INCREASING WIND WILL MAKE FOR HAZARDOUS CONDITIONS FROM LATE EVENING
THROUGH THURSDAY MORNING.  NO CHANGES PLANNED TO THE
WARNING/ADVISORY AT THIS TIME.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 355 PM CDT WED MAR 23 2016

PRIMARY CONCERN WILL BE LARGE SPRING STORM AT ONSET. EXTREME
FORCING WILL STILL BE IN PROGRESS SHORTLY AFTER SUNRISE WITH DEEP
QG FORCING AND LIFT...WHICH WILL STILL BE PHASED WITH NOTED BUT
HIGH BASED FRONTOGENETICAL FORCING. MORE INTENSE SNOW BANDS MAY
STILL BE IN PROGRESS WITH SIMILARLY HIGH BASED NEGATIVE EPV
CONTINUING TO ENHANCED PRECIP RATES. THIS WILL BE VERY SHORT LIVED
HOWEVER WITH STRONG RISE/FALL QG COUPLET MOVING WEST TO EAST OUT
OF THE FORECAST AREA. THUS EXPECTED ONLY ANOTHER INCH OR LESS OF
SNOW DURING THE MORNING. HOWEVER THE WINDS WILL REMAIN QUITE
STRONG...PUSHING ADVISORY CRITERIA IN SPOTS...SO BLOWING SNOW MAY
LINGER FOR A FEW HOURS IN THE MORNING NORTH AFTER THE SNOW
DECREASES.

THE STRONG SUBSIDENCE WILL CONTINUE INTO THE EVENING WITH SURFACE
HIGH PRESSURE REACHING CENTRAL IA TOWARD 06Z. THIS WILL ALLOW FOR A
PERIOD OF FAVORABLE RADIATIONAL COOLING OVER THE SNOWPACK...LIKELY
DROPPING LOWS BELOW EVEN THE LOWEST MOS TO 15F OR LESS NORTH.
LOOKING TOWARD THE END OF THE WEEK...A NRN STREAM WAVE WILL DIP
INTO THE MEAN TROUGH REINTRODUCING ANOTHER PRECIP WINDOW LATE FRI
INTO FRI NIGHT. FORCING IS WEAK TO MODERATE AND MOISTURE STRUGGLES
TO REALLY SATURATE HOWEVER SO POPS REMAIN IN THE LOW CHANCE
CATEGORY FOR THIS PERIOD. LATER IN THE WEEKEND SHORT WAVES WITH A
BIT FARTHER SOUTH TRAJECTORY THROUGH THE ROCKIES RATHER THAN NRN
PLAINS WILL DROP INTO THE BASE OF THE TROUGH. THIS WILL PRODUCE
MORE FAVORABLE FORCING AND SATURATION OVER THE
WEEKEND...ESPECIALLY SAT. A SECOND WAVE WILL PASS THROUGH THE
TROUGH WITH A SIMILAR TRACK AND FORCING...BUT IT MAY MOVE JUST
FARTHER SOUTH AND EAST KEEPING THE BETTER POPS INTO MO AND IL.

THE FORECAST LOOKS DRY FOR THE START OF THE NEXT WORK WEEK WITH
LOWER AMPLITUDE FLOW AND MS VALLEY SHORT WAVE RIDGING. THE
AMPLITUDE WILL INCREASE LATE IN THE PERIOD HOWEVER WITH A LARGE
WRN CONUS CLOSED LOW. THE GFS IS FASTER WITH ITS PROGRESSION INTO
THE MO VALLEY...AND IS LIKELY TOO FAST AS IS OFTEN THE CASE...BUT
EVEN THE SLOWER ECMWF SUGGESTS WEAK FORCING AND PRECIP POTENTIAL
INTO IA BY WED.

&&

.AVIATION...23/18Z
ISSUED AT 1240 PM CDT WED MAR 23 2016

CIGS WILL CONTINUE TO LOWER OVER TAF LOCATIONS AS SURFACE LOW AND
WARM FRONT LIFTS INTO SOUTHERN IOWA.  CONCERN FOR SOUTHERN TAF
LOCATIONS WILL BE THUNDERSTORMS.  SHEAR PROFILES PRETTY IMPRESSIVE.
KOTM WILL HAVE A BRIEF WINDOW WHERE ALL MODES OF SEVERE WX POSSIBLE.
FURTHER NORTH...AT KDMX HAIL WILL BE THE BIGGER THREAT.  ACROSS
NORTHERN TAF LOCATIONS CONCERN FOR CHANGE OF PRECIP IS THE MAIN
CONCERN BY 03Z KFOD AND KMCW SHOULD SEE LOWER VSBYS IN MOD TO HVY
SNOW AND WIND...WITH GUSTS TO 35KTS POSSIBLE WHICH WILL CAUSE AREAS
OF BLOWING SNOW.  POOR AVIATION CONDITIONS ARE TO BE EXPECTED
THROUGH THE FORECAST PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CDT
THURSDAY FOR BUTLER-CARROLL-CRAWFORD-GREENE-HAMILTON-HARDIN.

WINTER STORM WARNING FROM 10 PM THIS EVENING TO 9 AM CDT
THURSDAY FOR CALHOUN-FRANKLIN-HUMBOLDT-POCAHONTAS-SAC-WEBSTER-
WRIGHT.

WINTER STORM WARNING UNTIL 9 AM CDT THURSDAY FOR CERRO GORDO-
EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO-WORTH.

&&

SHORT TERM...FAB
LONG TERM...SMALL
AVIATION...FAB
Hazardous weather outlook, Mar 23, 12:01 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1201 PM CDT WED MAR 23 2016

IAZ004>007-015>017-023>026-033>035-241715-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-
1201 PM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA FROM LATE
AFTERNOON THROUGH TONIGHT. PLEASE VISIT WEATHER.GOV/DESMOINES FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING REMAINS IN EFFECT FOR THE AREA THURSDAY
MORNING. PLEASE VISIT WEATHER.GOV/DESMOINES FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY SNOWFALL REPORTS
ARE GREATLY APPRECIATED.

IAZ027-036-037-044>046-241715-
BUTLER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-
1201 PM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA TONIGHT.
PLEASE VISIT WEATHER.GOV/DESMOINES FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE AREA THURSDAY
MORNING. PLEASE VISIT WEATHER.GOV/DESMOINES FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL REPORTS WOULD BE
GREATLY APPRECIATED.

IAZ028-038-039-047>050-057>062-070>075-241715-
BREMER-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-
1201 PM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND THIS EVENING MAINLY SOUTH OF HIGHWAY 30. A FEW
STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

IAZ081>086-092>097-241715-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
1201 PM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND THIS EVENING. A FEW SEVERE STORMS ARE EXPECTED. LARGE
HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS BUT A COUPLE
STORMS MAY BE CAPABLE OF PRODUCING A TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH MID
EVENING.

FAB

In the hours before

Special weather statement, Mar 23, 6:22 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT WED MAR 23 2016

IAZ081-082-092-093-240100-
ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...CORNING...CRESTON...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR
622 PM CDT WED MAR 23 2016

...THUNDERSTORMS WITH HAIL MOVING INTO THE AREA...

SCATTERED THUNDERSTORMS WILL SPREAD INTO THE AREA OVER THE NEXT
COUPLE OF HOURS. THE STRONGEST STORMS WILL PRODUCE DIME TO NICKEL
SIZED HAIL...WITH SEVERE WEATHER ALSO POSSIBLE. A TORNADO WATCH
REMAINS IN EFFECT.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:24 AM CDTWinter Weather AdvisoryDMXButler, Carroll, Crawford, Franklin, Greene, Hamilton and 3 more30 hr
Mar 23, 5:10 AM CDTSpecial Weather StatementDMXMahaska, Marion, Monroe, Poweshiek, Wapello65 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.